Immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle treated with a combination of rituximab and cyclophosphamide.

Abstract

A 50-year-old man presented with dysphagia and proximal muscle weakness. He was diagnosed with immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle. After an initial response following treatment with high-dose steroids, intravenous immunoglobulin and methotrexate, there was a relapse of the immune condition. The clinical deterioration occurred less than 2 months after disease onset. The refractoriness of this disease was characterised by an increase of the already severe muscle wasting that led to respiratory failure and progressive dysphagia, regardless of the immunosuppressant treatment. At this time the patient was referred to our department. He was restarted on intravenous pulses of methylprednisolone associated with intravenous cyclophosphamide, but with no effect. After 3 weeks, rituximab was started with a dramatic and progressive improvement. There were no complications associated with rituximab/cyclophosphamide treatment and the disease has been kept in remission, for the last 3 years.

DOI: 10.1136/bcr-2014-206250

Cite this paper

@article{Neves2015ImmunemediatedNM, title={Immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle treated with a combination of rituximab and cyclophosphamide.}, author={Marisa Fernandes das Neves and Joana Serra Caetano and Susana Margarida Oliveira and Jos{\'e} Delgado Alves}, journal={BMJ case reports}, year={2015}, volume={2015} }